Hello my name is Travis. I am just turn 30 years old back in the Spring 2012. I am active and eat a extremely healthy diet. Throughout my 30 years so far I have always been healthy thank God and never no real problems. In Dec 2011 I had a rapid heartbeat which was SVT.. Feb 2012 I had an ablation that corrected the problem and nothing ever since. Now to the ALS possibilities. Throughout years I would get twitching on triceps or pretty much anywhere in my body on occasions once in a blue moon. Since Dec 20th 2012 I had some major twitching/ spasms in my chest next to breast bone and little in upper chest. I do not know if this is due to working out or playing tennis which I do a lot. When I coughed or laughed hard I can feel a little pain or burn were it was twitching. Since Dec 20th which was now 14 days ago exactly. Within these 14 days I would say 5 days I had the twitching in my chest last Friday night after playing tennis for an hour and it seemed like it flared up with excessive movement and was feeling weird! and stopped playing..so in my head I thought it was related to my ablation, etc...and called my doctors cell and he said it was nothing related to the ablation or SVT and said it was muscle fatigue / low potassium/possible magnesium or electrolytes levels. I was feeling relieved!! Then after a couple days I was getting some twitching in tricep for 5 sec. bicep for 5 secs and shoulder for a few secs..I looked this up on Google and boom ALS!! I am scared and think I have it now..Like I said before I play hardcore tennis all year and workout all year, you name it and I would say a couple time or once I would get twitches and now for a few days I had them sporadically for a matter of seconds. From reading all these things I will be making an appointment with a Neurologist now. I do not know if it is from stress now thinking this way but my legs feel a little tired and weak...ps I went for a brisk walk yesterday for about 20 minutes. Would this be ALS and does it come like this? I am 30 yrs old and no history either. What do you think? also I can move all my toes and fingers and can type fine.
I had SVT, muscle twitches, and muscle weakness (my legs felt like jelly to best describe this lol) due to magnesium deficiency. I had a severe magnesium deficiency so i had many symptoms. Over-exertion is risk factor for magnesium loss. As you play a lot of tennis, i would recommend increasing your magnesium intake.
Causes of fasciculation (muscle twitch):
*Neuromyotonia, also known as Isaacs' syndrome
* Diseases of the lower motor neuron including:- Poliomyelitis, Spinomuscular atrophy or SMA group of diseases including Werdnig-Hoffman disease, Amyotrophic lateral sclerosis (ALS), Kennedy disease
* Organophosphate poisoning (e.g. insecticides) or use of acetylcholinesterase inhibitors (commonly used in Myasthenia Gravis)
* Benzodiazepine withdrawal
* Magnesium deficiency
* Myalgic Encephalomyelitis
Surface electromyography (EMG) is more sensitive than needle electromyography and clinical observation in the detection of fasciculation in people with ALS.
Hey I just got back from Neurologist. He said he can bet his life on it that I do not have ALS! My exam was totally normal....only thing was hyper flexible reflexes when he hit my knee with that hammer. He said that its normal. Also said that if he had 100 people he saw 25 would have hyper, 25 would have under, and other percentage would be in the middle. He wants to do a neck MRI to see if there is any nerve pushing together possible just to make sure.. He said twitching is normal and especially since I am a big tennis player... He said I do not have ALS...and move on.. he wants to see me in a month just to see MRI and follow up..what you think?
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.